Cefepime-induced non-convulsive status epilepticus in a peritoneal dialysis patient


Alpay H. , Altun O., Biyikli N.

PEDIATRIC NEPHROLOGY, cilt.19, ss.445-447, 2004 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 19 Konu: 4
  • Basım Tarihi: 2004
  • Doi Numarası: 10.1007/s00467-003-1333-8
  • Dergi Adı: PEDIATRIC NEPHROLOGY
  • Sayfa Sayıları: ss.445-447

Özet

Non-convulsive status epilepticus related to cefepime has not been reported in childhood dialysis patients, although several adult cases have been reported. We report a state of acute confusion in a 15-year-old boy on continuous ambulatory peritoneal dialysis (CAPD) receiving cefepime that was diagnosed as status epilepticus by electroencephalography (EEG). The EEG improved after anticonvulsive therapy. All clinical symptoms disappeared dramatically within 24 h of discontinuation of cefepime. The differential diagnosis of confusional states and the mechanisms of the convulsive effects of antimicrobials in chronic renal failure are discussed. The importance that the clinician is aware of the rare side effects of antimicrobials is emphasized.